Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Study of Dr. Tough and more
Sep 3, 2000

Dear doctors,

First of all, I like to ask whether any of you has heard of (and can tell my where to find more about it) a study by Dr. Tough et al. evaluating loss of total and truncal fat in 10 men with increased abdominal girth through resistance training with an aerobic component.

Then, I like to ask you what would you recommend to an HIV+ woman already practising resistance training in terms of treatment with anabolic steroids for increasing muscular gain (if is recommended, with which agent, how to adjust the doses...).

With warm regards from Spain.

SMS

Response from Dr. Dieterich

Dear SMS,

I have not heard of the Dr. Tough study. However exercise and anabolics certainly do help with lipodystrophic changes in the body. However they may not be the only treatment necessary. As a woman, oxandrolone and nandrolone are OK to take as anabolic agents without risk of masculinization. The former is an oral agent and the latter injectable. I would not make a blanket recommendation to take those, unless your doctor thought you were truly in need of them. Good Luck! DTD

Douglas T. Dieterich, M.D.


Previous
Dieting with HIV
Next
Depo Testosterone and Deca-Durabolin Combo

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement